Vol. 31, No. 2, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On the theory of unbounded Toeplitz operators

James L. Rovnyak

Vol. 31 (1969), No. 2, 481–496
Abstract

Let W(𝜃) be a real valued measurable function on (−∞,) which is periodic of period 2π. If W(𝜃) L2(0,2J.), the associated Toeplitz operator may be defined as a closed symmetric linear transformation T = TW in Hilbert space. A generalized resolvent R(w) for T is constructed, along with the corresponding spectral function P(t). The theory of positive definite functions is used to exhibit a minimal dilation E(t) for P(t) and to compute its spectral invariants. The main results of the paper only require that log +|W(𝜃)|∈ L1(0,2π), although with this hypothesis a Toeplitz operator cannot be defined in the usual way. However, the operator-valued analytic function R(w) does exist, and the main results concern its structure. In certain cases R(w) is the resolvent of a selfadjoint transformation.

Mathematical Subject Classification
Primary: 47.30
Milestones
Received: 31 January 1969
Published: 1 November 1969
Authors
James L. Rovnyak